MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG PCI; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG PCI; PLATE
Model Number 60-660-01-04
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the plate began fracturing therefore event date could not be determined.(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Plate was implanted into the patient after a tumor resection of the jaw.After implantation plate fractured in half by the angle of the mandible.There was no trauma to the area and nothing that the doctor knew of that would have caused the break.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the plate that was returned.Process evaluation was also completed on the lot number provided.The stereo microscope investigation revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.The results of the investigation have concluded that the root cause for breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
PCI
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6593892
Report Number9610905-2017-00046
Device Sequence Number10782901
Product Code MQN
UDI-Device Identifier00888118095022
UDI-Public(01)00888118095022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K032442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
Report Date (Section F) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number60-660-01-04
Device Lot Number8304
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2017
Date Report to Manufacturer04/25/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;